Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

On hyiibrid. Experienced some bruises and sleepless nights. Had terrific weight gain after taking Lexapro. How should I move on?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
I have been on hyiibrid for about 10 months. At first it was ok, but I have experienced some bruises on the arms and have sleepless nights although I am quite tired. I believe I need to get off of this med. My body does not adjust to medicine too well. I did, however, do well with Lexapro for 6 years but had terrific weight gain. I am now 10 months retired and have overcome many obstacles ( death of mother 3 yrs. ago where I was complete caregiver while managing an office, and had an estrangement from daughter & grandchildren). I just want to feel normal again... getting up with no weird headache, having energy to do what I need to do, and the will to look forward to something new. I believe God can help me in this transition. ( I have lost 30 lbs. 9 I AM 5' AND WEIGH 220 LBS. SINCE RETIREMENT AND CHANGING FROM LEXAPRO TO VIIBRYD). I AM ALLERGIC TO PENNICILLIN AND SULFA. I FIND THAT MY BODY IS VERY SENSITIVE TO MEDICATION. I HAVE FREQUENT BLADDER INFECTIONS AND WHEN I TAKE THE ANTIOBOTIC, THE MEDS. SEEM TO DRAIN ME AS IT FIGHTS THE INFECTION. I WANT TO FEEL NORMAL AGAIN. I AM A VERY TENDER HEARTED PERSON AND CRY EASILY, BUT I THINK I CAN HANDLE THAT BETTER THAN HAVING HEADACHES AND NOT FEELING NORMAL... LIKE SOMETHING IS NOT RIGHT. I know that life is not perfect and there are some things I cannot change and have to accept. Lexapro helped me get over very bad times but the weight gain was killing me. I was near a heart attack with the weight gain, etc. I have taken charge of my life and want to eat healthy, etc. I need to get off antidepressants. I was on 20 mg. of viibryd and now taking 10. I do experience headaches and very tired. I take alleve for headache. How long should I take 10 mg. or rather, how should I taper off this med.? Thank You!
Posted Sat, 2 Nov 2013 in General Health
Answered by Dr. Raju A.T 3 hours later
Brief Answer:
You can stop the medicine

Detailed Answer:

Thanks for your query.

Since you have already stepped down the dosage, I would consider it easy to get rid of the medicine soon. Do take the 10 mg dose for another 10 days and then stop it completely. This would comprise the safe tapering. This way stopping would not leave you into any withdrawal effects.

Do not get back on any medication for depression after stopping the Viibryd. Also discuss about stopping with your treating doctor. Do for a brisk walk every day for better detoxification.

I appreciate the will in you to lead with brighter belief and enthusiasm. I wish you the best in your course.

Hope, I answered your query.


Above answer was peer-reviewed by
Follow-up: On hyiibrid. Experienced some bruises and sleepless nights. Had terrific weight gain after taking Lexapro. How should I move on? 9 minutes later
I am pleased with the response I received.
Answered by Dr. Raju A.T 18 minutes later
Brief Answer:
You are welcome

Detailed Answer:
Thanks for using this service.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor